MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER-ENDOSCOPY LAKELAND 5300; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number CTI-512N
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the complaint device was not returned, a conclusive root cause could not be determined and the reported event could not be confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: excessive force.Contact of needle point with hard object.Shipping/handling damage or extreme conditions.The instructions for use (ifu) state: "before beginning the procedure, verify overall compatibility of all instruments and accessories." "inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery." the reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.H3 other text : 81.
 
Event or Problem Description
It was reported the device hand piece broke while it was in the patient while the surgeon was closing the port site and that it was taken out under direct visualization.There was no further damage reported and x-ray was used to locate and retrieve all pieces.There was no other medical intervention reported and the complainant it not aware of the duration of extended procedure time.These are commonly used devices that are readily available.
 
Event or Problem Description
It was reported the device hand piece broke while it was in the patient while the surgeon was closing the port site and that it was taken out under direct visualization.There was no further damage reported and x-ray was used to locate and retrieve the pieces.There was no other medical intervention reported and the complainant it not aware of the duration of extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the returned complaint device, there was evidence of bio-burden on the device.The device was sent back broken into multiple pieces.At the top of the suture passers were the plunger pin and top thumb handle sits, the material was bent 90 degrees.The base handle with the 2 finger grips on the bottom the plastic was protruding outwards.There was a small fracture going around the corner.Most likely excessive force was applied to the handle while grasping causing the hand piece to break apart at the base.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: excessive force, contact of needle point with hard object, shipping/handling damage or extreme conditions, attempting to bend or otherwise alter the shape of the device/shaft.The instructions for use (ifu) state: "before beginning the procedure, verify overall compatibility of all instruments and accessories." "inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery." the reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key18234581
Report Number0001056128-2023-00027
Device Sequence Number19627434
Product Code NLM
UDI-Device Identifier00885825013318
UDI-Public00885825013318
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K053585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberCTI-512N
Device Catalogue NumberCTI-512NRR
Device Lot Number15235500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown